Alert archive / Tennessee / Flash Flood Warnings in 2019
Flash Flood Warning 40, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 22, 2019, 5:19 PM CDT for 5 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2019, 5:19 PM CDT (22:19 UTC)
- Expired
- Jun 22, 2019, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Giles County, TN, Lawrence County, TN, Lewis County, TN, Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 157 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
604
WGUS54 KOHX 222219
FFWOHX
TNC055-099-101-135-181-230115-
/O.NEW.KOHX.FF.W.0040.190622T2219Z-190623T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
519 PM CDT Sat Jun 22 2019
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
South central Lewis County in Middle Tennessee...
Wayne County in Middle Tennessee...
Lawrence County in Middle Tennessee...
Western Giles County in Middle Tennessee...
Southwestern Perry County in Middle Tennessee...
* Until 815 PM CDT.
* At 517 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly. 1-2.5 inches of rain has already fallen in the
warned area with more rainfall expected over the next two hours.
* Some locations that will experience flooding include...
Lawrenceburg, Waynesboro, Loretto, Collinwood, Clifton, St. Joseph,
Minor Hill, Ethridge, Henryville, Cypress Inn, Lutts, Leoma,
Westpoint and Iron City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3501 8799 3529 8798 3530 8802 3535 8801
3539 8802 3539 8799 3541 8797 3544 8804
3543 8780 3542 8708 3500 8712
$$
102 follow-up statements
355
WGUS74 KOHX 222306
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
606 PM CDT Sat Jun 22 2019
TNC055-099-101-135-181-230115-
/O.CON.KOHX.FF.W.0040.000000T0000Z-190623T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lewis TN-Wayne TN-Lawrence TN-Giles TN-Perry TN-
606 PM CDT Sat Jun 22 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SOUTH CENTRAL LEWIS...WAYNE...LAWRENCE...WESTERN GILES AND
SOUTHWESTERN PERRY COUNTIES...
At 603 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is likely occurring.
Areas in Wayne County have received up to 3 inches of rain in the
last one and a half hours. More heavy rain is moving into western
and central Wayne County.
Some locations that will experience flooding include...
Lawrenceburg, Waynesboro, Loretto, Collinwood, Clifton, St. Joseph,
Minor Hill, Ethridge, Henryville, Cypress Inn, Lutts, Leoma,
Westpoint and Iron City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3501 8799 3529 8798 3530 8802 3535 8801
3539 8802 3539 8799 3541 8797 3544 8804
3543 8780 3542 8708 3500 8712
$$
10573
WGUS74 KOHX 222349
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
649 PM CDT Sat Jun 22 2019
TNC101-135-222357-
/O.CAN.KOHX.FF.W.0040.000000T0000Z-190623T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lewis TN-Perry TN-
649 PM CDT Sat Jun 22 2019
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL LEWIS AND SOUTHWESTERN
PERRY COUNTIES IS CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3501 8799 3529 8798 3530 8802 3535 8801
3539 8802 3539 8799 3541 8797 3538 8708
3500 8712
$$
TNC055-099-181-230115-
/O.CON.KOHX.FF.W.0040.000000T0000Z-190623T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne TN-Lawrence TN-Giles TN-
649 PM CDT Sat Jun 22 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
WAYNE...LAWRENCE AND WESTERN GILES COUNTIES...
At 647 PM CDT, Doppler radar indicated thunderstorms continuing to
produce heavy rain across the warned area. Radar estimates up to
four inches of rain have fallen this afternoon across central and
southern Wayne County and western Lawrence Counties. Flash flooding
is expected to begin shortly.
Some locations that will experience flooding include...
Lawrenceburg, Waynesboro, Loretto, Collinwood, Clifton, St. Joseph,
Minor Hill, Ethridge, Cypress Inn, Lutts, Leoma, Westpoint and Iron
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3501 8799 3529 8798 3530 8802 3535 8801
3539 8802 3539 8799 3541 8797 3538 8708
3500 8712
$$
ShamburgerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 4:49 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 22, 4:49 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Nashville TN 449 PM CDT Sat Jun 22 2019 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... One line of showers and thunderstorms down, (hopefully only) one more to go today. After this morning's line move out of Middle TN, many west of I-65 have had a chance to recover. Skies cleared out and temperatures close to the TN River have climbed back into the low 80s. Coupled with dew points in the low 70s, an instability gradient has developed across our western counties of Middle TN. Looking upstream, today's second line of showers and thunderstorms are already plowing through Western KY and approaching NW portions of the mid-state. While nothing has been warned on as of this writing, storms have yet to get into some of the higher instabilities. That said, shear values are still meager in this same region. This should reduce the potential for any widespread severe storms, however building MLCAPE values will do nothing but fuel these storms as they enter our western counties. For these reasons, we'll continue to highlight the potential for strong storms (mainly west of I-65) through early this evening with a small chance of an isolated severe wind gust. Once we get through this evening, we should get at least an overnight lull, if not most of tomorrow. The problem with that, some models are hinting at another wave Sunday evening and if we see a full day of heating without rain, we could be dealing with more severe weather tomorrow evening. At this point, due to serious model uncertainty, we'll just carry a chance PoP Sunday afternoon and really focus PoPs into Monday morning. Yes, Monday, too. While it looks like Monday will be wet, there is a silver lining -- it could be a pattern changer. Both the GFS and Euro are showing an upper level system swinging through here Monday and while I can't say the rest of the week will be dry, at least we should be able to get back into the normal diurnal pattern of afternoon/evening showers and thunderstorms versus having to deal with the northwesterly approach of system after system. If this does occur as currently being shown and we can get this pattern change, it will come with the return of normal summertime temperatures. Will maintain 90s returning to Middle TN by mid- week and they should stick around for awhile. && .AVIATION... 00Z TAF DISCUSSION. Scattered showers and tstms moving through the area at the current time. Most of the activity is generally along and south of I-40. There is some mid and upper level ridging moving in so we will continue to see the activity end from north to south. Initially will only include convection near CSV until around 1z or 2z. Another weak disturbance may move through aft 12z but will only include vcnty to cover that for now. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Jun 22, 12:22 PM CDT, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1222 PM CDT Sat Jun 22 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-231730- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1222 PM CDT Sat Jun 22 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight. Rain and thunderstorms, some strong to severe, are possible late this afternoon through the evening hours. Damaging winds will be the primary concern, along with hail and heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heat index values will again approach 100 degrees in the afternoon on Sunday, and may get to the low 100s in and around the Nashville metro area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. 27
In the hours before
Special weather statement, Jun 22, 3:22 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Nashville TN
322 PM CDT Sat Jun 22 2019
TNZ006-007-026-222100-
Robertson TN-Cheatham TN-Montgomery TN-
322 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...NORTHERN CHEATHAM
AND WESTERN ROBERTSON COUNTIES UNTIL 400 PM CDT...
At 322 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oak Grove, moving southeast at 55 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Clarksville, Springfield, Ashland City, Coopertown, Pleasant View,
Adams, Cedar Hill and Woodlawn.
This includes Interstate 24 between mile markers 1 and 31.
LAT...LON 3653 8680 3639 8689 3639 8691 3637 8691
3623 8700 3656 8761 3664 8755 3664 8708
TIME...MOT...LOC 2022Z 298DEG 47KT 3664 8741
ShamburgerSpecial weather statement, Jun 22, 3:55 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Nashville TN
355 PM CDT Sat Jun 22 2019
TNZ056-093-222130-
Wayne TN-Perry TN-
355 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE AND SOUTHERN
PERRY COUNTIES UNTIL 430 PM CDT...
At 355 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Decaturville, or 12 miles southwest of Linden,
moving east at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Waynesboro, Linden, Clifton and Flatwoods.
LAT...LON 3547 8802 3548 8799 3551 8798 3553 8798
3560 8803 3561 8766 3555 8769 3550 8770
3550 8772 3548 8771 3529 8778 3538 8802
3539 8802 3539 8799 3540 8797 3541 8798
3543 8803 3545 8804
TIME...MOT...LOC 2055Z 282DEG 27KT 3550 8801
10Local storm report, Jun 22, 4:26 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
426 PM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 8 E CLARKSVILLE 36.56N 87.20W
06/22/2019 MONTGOMERY TN TRAINED SPOTTER
TREE BLOWN DOWN ON A CAR.
&&
EVENT NUMBER OHX1900386
21Local storm report, Jun 22, 5:00 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND GST 4 S SPRINGFIELD 36.44N 86.88W
06/22/2019 E60 MPH ROBERTSON TN TRAINED SPOTTER
SPOTTER ESTIMATES 60 MPH WIND GUST.
&&
EVENT NUMBER OHX1900387
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:16 PM CDT | Tornado Warning | OHX | Robertson | 31 min |
| Jun 21, 7:26 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Lewis, Maury, Perry and 1 more | 49 min |
| Jun 21, 7:29 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Rutherford and 2 more | 46 min |
| Jun 21, 7:29 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Macon, Robertson, Rutherford, Sumner and 2 more | 46 min |
| Jun 21, 8:01 PM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Smith, Sumner and 2 more | 44 min |
| Jun 21, 8:05 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Davidson, Giles, Marshall, Maury and 3 more | 40 min |
| Jun 21, 8:07 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury, Wayne | 38 min |
| Jun 21, 8:07 PM CDT | Tornado Warning | OHX | Davidson, Rutherford, Wilson | 38 min |
| Jun 21, 8:09 PM CDT | Tornado Warning | OHX | Clay, Jackson, Macon | 14 min |
| Jun 21, 8:33 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam and 1 more | 42 min |
| Jun 21, 8:38 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Putnam, Rutherford, Smith, Warren and 2 more | 52 min |
| Jun 21, 8:39 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Wayne | 51 min |
| Jun 21, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Warren | 49 min |
| Jun 21, 9:06 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam | 39 min |
| Jun 21, 9:12 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 33 min |
| Jun 21, 9:15 PM CDT | Tornado Warning | OHX | Warren | 17 min |
| Jun 21, 9:20 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, Warren, White | 38 min |
| Jun 22, 7:57 AM CDT | Special Weather Statement | OHX | Houston, Montgomery, Stewart | 48 min |
| Jun 22, 8:27 AM CDT | Special Weather Statement | OHX | Robertson, Sumner | 33 min |
| Jun 22, 8:44 AM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 1 more | 46 min |
| Jun 22, 9:01 AM CDT | Special Weather Statement | OHX | Jackson, Macon, Smith, Sumner, Trousdale, Wilson | 29 min |
| Jun 22, 3:22 PM CDT | Special Weather Statement | OHX | Montgomery, Robertson | 38 min |
| Jun 22, 3:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 34 min |
| Jun 22, 3:55 PM CDT | Special Weather Statement | OHX | Wayne | 35 min |
| Jun 22, 4:07 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 53 min |
| Jun 22, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Perry, Wayne | 36 min |
| Jun 22, 4:17 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner, Wilson | 43 min |
| Jun 22, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 38 min |
| Jun 22, 5:24 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 51 min |
| Jun 22, 5:49 PM CDT | Special Weather Statement | OHX | Wayne | 41 min |
| Jun 22, 5:58 PM CDT | Special Weather Statement | OHX | DeKalb, Putnam, Van Buren, White | 47 min |
Nearby
Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.